Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 57, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 4, 2022, 4:06 AM MDT for 5 counties in Colorado. It took effect at Jun 4, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2022, 4:06 AM MDT (10:06 UTC)
- In effect from
- Jun 4, 2022, 12:00 PM MDT
- Expired
- Jun 4, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5520 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS85 KPUB 041006 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 406 AM MDT Sat Jun 4 2022 ...A Red Flag Warning is now in effect from Noon through 8 PM MDT today for gusty winds and low relative humidity for Fire Weather Zone 224, which includes the San Luis Valley... COZ224-050200- /O.UPG.KPUB.FW.A.0048.220604T1800Z-220605T0200Z/ /O.NEW.KPUB.FW.W.0057.220604T1800Z-220605T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 406 AM MDT Sat Jun 4 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
524 WWUS85 KPUB 042053 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 253 PM MDT Sat Jun 4 2022 ...A Red Flag Warning remains in effect until 8 PM MDT tonight for gusty winds and low relative humidity for Fire Weather Zone 224, which includes the San Luis Valley... COZ224-050200- /O.CON.KPUB.FW.W.0057.000000T0000Z-220605T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 253 PM MDT Sat Jun 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
916 WWUS85 KPUB 050146 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 746 PM MDT Sat Jun 4 2022 ...A Red Flag Warning will expire at 8 PM for Fire Weather Zone 224, which includes the San Luis Valley... COZ224-050300- /O.EXP.KPUB.FW.W.0057.000000T0000Z-220605T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 746 PM MDT Sat Jun 4 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... Winds have decreased and RH values are expected to increase above the threshold by 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 4, 4:05 AM MDT, 1 minute earlier.
Area forecast discussion, Jun 4, 4:05 AM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 405 AM MDT Sat Jun 4 2022 .SHORT TERM...(Today and tonight) Issued at 405 AM MDT Sat Jun 4 2022 Key Messages: 1) Critical fire weather conditions expected across the San Luis Valley once again today. Fire Weather Watch has been replaced with a Red Flag Warning. 2) A few isolated strong, possibly severe, storms are possible this afternoon through early evening across the eastern plains, closer to the CO and KS border. Relatively quiet across the area early this morning, with mainly clear to partly cloudy skies in place. Some low stratus has developed over western KS and may try to inch west into the area early this morning, however, think most of these clouds will remain in KS. A return to some upper ridging is expected today, though looks to remain weak. Air mass does warm, supporting high temps in the 80s over much of the area with some 90s possible across the plains. Drier conditions are expected today for areas along and west of I-25, and especially over the mountain valleys. This will support RH values in the 10 to 15 percent range this afternoon and as winds increase this afternoon, expect critical fire weather conditions to develop mainly for the San Luis Valley. With these expected conditions did replace the Fire Weather Watch with a Red Flag warning. Upstream mid level energy will move across the region today and help return mid/high clouds over much of southern CO later today into tonight. Overall, expect drier weather today. While an isolated shower or storm can't be ruled out over and near the higher terrain, the drier conditions and lacking instability should really limit this. Further to the east across the plains, higher dewpoint air and instability will remain in place today. As this upstream mid level energy moves across a weak surface trough and this moisture/instability over the far eastern plains this afternoon, some isolated storm development is possible. Despite the higher surface dewpoints, deeper moisture will be lacking and likely limit thunderstorm coverage and intensity. Do think some moisture pooling could offset this though, especially with moist guidance showing increasing south/southeast surface winds late this afternoon. Bulk shear initially is on the low side but while this increase in southerly flow occurs, some enhancement to the mid level flow is expected and could help provide some increasing shear late today. Ultimately, this setup and expected trends will support the possibility of isolated storms across the eastern plains from around 2pm to 7pm. Storms will generally stay subsevere, though do think there is a small chance for a severe storm or two near the CO/KS border closer to the 7pm time frame. If a severe storm were to occur, hail to the size of quarters and wind gusts to 60 mph would be possible. .LONG TERM...(Sunday through Friday) Issued at 405 AM MDT Sat Jun 4 2022 Key messages: 1) Isolated convection across the area Sunday. Stronger and more widespread storm activity expected for Monday through Thursday. 2) Near-critical fire weather conditions for portions of the San Luis Valley Sunday and possibly Monday. Sunday...A very broad ridge of high pressure will persist across the Desert Southwest, while an upper disturbance crosses MT and WY through the day. Zonal flow aloft will help to warm up and dry out much of the forecast area, though higher dewpoint air along the KS border will likely provide the fuel for some isolated strong convection late in the afternoon. Isolated convection is expected across the higher terrain and Palmer Divide by midday, but stronger storms across the midsection of the country will provide an easterly surge of moisture that could enhance storm activity across the far eastern CO plains later in the day, and SPC has pulled the Marginal area back across into CO. Main threats from these storms look to be strong gusty winds and possibly large hail. Meanwhile, near-critical fire weather conditions are anticipated across portions of the San Luis Valley. Plan on high temps in the mid 70s to lower 80s for the high valleys, and in the 80s to around 90F for the plains. Monday through Thursday...Models have been very persistent in painting a scenario where westerly flow aloft continues, while at the surface multiple disturbances to the north will push cold fronts or surges south into eastern CO. This pattern is a very favorable set up for thunderstorm development, with llvl moisture advection providing the fuel for storms as available CAPE surges, and surface winds swinging around from a northeast to southeast direction will enhance shear. This starts later in the day on Monday, then cooler air pushes in for Tuesday and Wednesday before tapering off on Thursday. However, there is going to be a good chance for strong to severe thunderstorm activity each day, and SPC has pulled the Slight area for severe storms back into the eastern CO plains for Monday. Main thunderstorm threats will be strong gusty winds, large hail and the potential for an isolated tornado. QPF amounts elevate as well, so storms that do develop will likely be efficient rain producers so area burn scars will need to be monitored for flash flooding potential. Finally, spotty near-critical fire weather conditions for the San Luis Valley are probable, though highlights are not planned at this time. As for temps, Monday is forecast to be another warm day with highs in the upper 70s to mid 80s for most locations. Temps then cool off by 5 to 8 degrees across the plains on Tuesday, then another 5 degrees for Wednesday, though the high valleys should stay steady. Afternoon highs then climb back well into the 80s for Thursday. Friday...The upper ridge begins to amplify across the Desert Southwest for Friday, shunting some of the llvl moisture eastward into Kansas. Temps will remain warm, with much more isolated afternoon and evening convection expected. Moore && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 405 AM MDT Sat Jun 4 2022 VFR conditions with dry weather are expected across all of the TAF sites this period. Some hints at the possibility for an isolated shower or storm briefly around COS later this afternoon. Impacts from any storm look to be low at this time, and have kept the TAF dry. VFR ceilings develop later today, and look to remain in place through the end of the period. Winds are expected to generally be on the lighter side, but with some gusts in the 20 kt range developing at ALS this afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for COZ224. && SHORT TERM...RODRIGUEZ LONG TERM...MOORE AVIATION...RODRIGUEZ
Hazardous weather outlook, Jun 3, 11:42 AM MDT, 16 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Fri Jun 3 2022 COZ058>089-093>099-041745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Fri Jun 3 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are expected across the San Luis Valley this afternoon due to gusty winds and low humidity values. Scattered severe storms are expected across the plains, along and east of the I-25 corridor this afternoon and evening. Initial thunderstorm development early this afternoon over and near the mountains and into the I-25 corridor will be capable of producing hail to the size of ping pong balls, wind gusts up to 70 mph, and producing an isolated tornado. The risk for burn scar flash flooding will also increase during this time. Storms are then expected to move east into remaining areas of the plains later this afternoon and evening. The highest risk for more widespread severe storms will be in these locations, especially along and north of Highway 50. Main hazards will be wind gusts to 70 mph, large hail to the size of ping pong balls, and an isolated tornado. Storms and the severe threat then shift east of the area by the mid to late evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Near critical to critical fire weather conditions are expected Saturday and Sunday across the San Luis Valley. Isolated thunderstorms are possible across the eastern mountains and plains Saturday and Sunday during the afternoon and early evening hours. The main hazards will be cloud to ground lightning and strong wind gusts. The potential for severe weather will exist over the plains for Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region this afternoon and evening. SKELLY/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 76 min |
| Jun 3, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 43 min |
| Jun 3, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 51 min |
| Jun 3, 7:28 PM MDT | Special Weather Statement | PUB | Prowers | 32 min |
| Jun 4, 3:24 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.